Alert archive / California / Wind Advisories in 2015

Wind Advisory 11, NWS Las Vegas, NV

May 7, 2015San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at May 7, 2015, 3:03 AM PDT for San Bernardino County, California. It took effect at May 7, 2015, 2:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 7, 2015, 3:03 AM PDT (10:03 UTC)
In effect from
May 7, 2015, 2:00 PM PDT
Expired
May 7, 2015, 10:00 PM PDT
In force
8 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3875 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WWUS75 KVEF 071003
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 AM PDT THU MAY 7 2015

...GUSTY WINDS THIS AFTERNOON AND EVENING...

.GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS MUCH OF THE SAN BERNARDINO COUNTY DESERTS AHEAD OF AN
APPROACHING STORM SYSTEM.

CAZ523>525-072100-
/O.NEW.KVEF.WI.Y.0011.150507T2100Z-150508T0500Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS
303 AM PDT THU MAY 7 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR NORTHERN SAN BERNARDINO COUNTY AS WELL AS THE MORONGO
BASIN...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT
THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 3O TO 40 MPH WITH GUSTS OF 40
  TO 50 MPH.

* TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON...BE STRONGEST IN
  THE LATE AFTERNOON AND EARLY EVENING THEN GRADUALLY DECREASE
  THROUGH THE EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...YERMO...KRAMER
  JUNCTION...TRONA...BAKER...YUCCA VALLEY...TWENTYNINE PALMS AND
  JOSHUA TREE.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA
  ROADS INCLUDING INTERSTATE 15 BETWEEN BARSTOW AND THE CALIFORNIA-
  NEVADA STATE BORDER...INTERSTATE 40 BETWEEN BARSTOW AND
  LUDLOW...HIGHWAYS 58 AND 395 AS WELL AS HIGHWAY 62. AREAS OF
  BLOWING DUST MAY ALSO ABRUPTLY LOWER VISIBILITY ESPECIALLY NEAR
  AND DOWNWIND OF ANY DRY LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI
2 follow-up statements
479 
WWUS75 KVEF 072058
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
158 PM PDT THU MAY 7 2015

.GUSTY SOUTH TO SOUTHWEST WINDS WILL OCCUR THIS AFTERNOON AND EVENING
ACROSS MUCH OF THE SAN BERNARDINO COUNTY DESERTS AHEAD OF AN
APPROACHING STORM SYSTEM.

CAZ523>525-080500-
/O.CON.KVEF.WI.Y.0011.150507T2100Z-150508T0500Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS
158 PM PDT THU MAY 7 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR
NORTHERN SAN BERNARDINO COUNTY AND THE MORONGO BASIN.

* WINDS: SOUTH TO SOUTHWEST WINDS OF 3O TO 40 MPH WITH GUSTS OF 
  40 TO 50 MPH. 

* TIMING: WINDS WILL BE STRONGEST IN THE LATE AFTERNOON AND EARLY
  EVENING THEN GRADUALLY DECREASE THROUGH THE EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...YERMO...KRAMER 
  JUNCTION...TRONA...BAKER...YUCCA VALLEY...TWENTYNINE PALMS 
  AND JOSHUA TREE.

* IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA
  ROADS INCLUDING INTERSTATE 15 BETWEEN BARSTOW AND THE CALIFORNIA-NEVADA
  STATE BORDER...INTERSTATE 40 BETWEEN BARSTOW AND LUDLOW...HIGHWAYS
  58 AND 395 AS WELL AS HIGHWAY 62. AREAS OF BLOWING DUST MAY ALSO
  ABRUPTLY LOWER VISIBILITY ESPECIALLY NEAR AND DOWNWIND OF ANY DRY
  LAKE BEDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY
HIGH-PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS.

&&

$$
171 
WWUS75 KVEF 080503
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1003 PM PDT THU MAY 7 2015

...WIND ADVISORY FOR PARTS OF THE SAN BERNARDINO COUNTY DESERTS HAS
EXPIRED...

CAZ523>525-080615-
/O.EXP.KVEF.WI.Y.0011.000000T0000Z-150508T0500Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN...
BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...MORONGO VALLEY...
YUCCA VALLEY...TWENTYNINE PALMS
1003 PM PDT THU MAY 7 2015

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR NORTHERN SAN BERNARDINO
COUNTY AS WELL AS THE MORONGO BASIN. WIND GUSTS HAVE DECREASED IN
MOST AREAS TO BELOW 40 MPH. THEREFORE THE ADVISORY WILL BE ALLOWED
TO EXPIRE.

$$

STACHELSKI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 6, 10:06 PM PDT, 4 hours 57 minutes earlier.

Area forecast discussion, May 6, 10:06 PM PDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1006 PM PDT WED MAY 6 2015

.SYNOPSIS...INCREASINGLY BREEZY CONDITIONS WILL DEVELOP THROUGH
THURSDAY AS A STRONG AND COLD LOW PRESSURE SYSTEM BEGINS TO MOVE
TOWARD SOUTHERN CALIFORNIA AND SOUTHERN NEVADA. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AREA WIDE FRIDAY AS THE LOW MOVES OVER
THE REGION WITH TEMPERATURES WELL BELOW NORMAL. DRY AND WARMER
CONDITIONS ARE EXPECTED SUNDAY INTO EARLY NEXT WEEK.
&&

.UPDATE...WHAT IS LEFT OF A LINE OF SHOWERS (THAT EARLIER ALSO
CONTAINED THUNDERSTORMS) CONTINUES TO PROGRESS EAST THIS EVENING
ACROSS ESMERALDA AND CENTRAL NYE COUNTIES. HOWEVER, WITH THE LOSS OF
HEATING THIS ACTIVITY CONTINUES TO BE ON A DOWNWARD TREND. INFRARED
SATELLITE STILL SHOWS SOME BRIGHTER CLOUD TOPS SO A LIGHTNING STRIKE
OR TWO MAY STILL DEVELOP BUT BASED ON RECENT TRENDS THE FORECAST WAS
LEFT AS JUST SHOWERS FOR THE OVERNIGHT PERIOD. THE HRRR CONTINUES TO
SLOWLY WEAKEN THIS CONVECTION THROUGH THE REST OF THE NIGHT ACROSS
CENTRAL NYE COUNTY. THE GRIDS WERE UPDATED A BIT TO ACCOUNT FOR
RECENT AREAL COVERAGE TRENDS WITH THIS ACTIVITY, OTHERWISE NO OTHER
CHANGES WERE MADE TO THE ONGOING FORECAST.
&&

.AVIATION...FOR MCCARRAN...GUSTY SOUTH-SOUTHWEST WINDS AT TIMES TO
15-20 KTS ARE EXPECTED OVERNIGHT WITH SUSTAINED WINDS AVERAGING 8-12
KTS. SOUTH-SOUTHWEST WINDS AT 8-14 KTS IN THE MORNING WILL INCREASE
TO 15-20 KTS WITH GUSTS OF 25-30 KTS IN THE AFTERNOON AND EVENING.
CLEAR OVERNIGHT WITH SCT-BKN CLOUDS AOA 10-15K FEET ON THURSDAY
ESPECIALLY IN THE AFTERNOON AND EVENING. ISOLATED SHRA/TSRA POSSIBLE
AFTER 20Z THURSDAY THROUGH 04Z FRIDAY IN THE MOUNTAINS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LINGERING SHRA AND CLOUD BASES TO 8K-12K FEET UNTIL
AROUND 08Z THURSDAY ACROSS ESMERALDA AND CENTRAL NYE COUNTIES.
OTHERWISE A CLEAR SKY OVERNIGHT WITH WINDS 6-12 KTS FAVORING TYPICAL
DIURNAL DIRECTIONAL TRENDS EXCEPT IN AND AROUND KDAG WHICH WILL STAY
SOUTHWEST TO WEST AT 15-25 KTS WITH GUSTS OF 20-30 KTS. WINDS WILL
INCREASE FROM THE SOUTH TO SOUTHWEST ACROSS THE AREA BY THURSDAY
AFTERNOON AND REMAIN GUSTY INTO THE EVENING WITH SPEEDS SUSTAINED AT
15-25 KTS WITH GUSTS OF 20-30 KTS EXCEPT IN AND AROUND KDAG WHERE
SUSTAINED WINDS OF 25-35 KTS WITH GUSTS OF 35-45 KTS POSSIBLE. LOCAL
AREAS OF BLDU MAY OCCUR REDUCING VSBY. OTHERWISE EXCEPT SCT-BKN
CLOUDS AOA 6K-12K FEET WITH SHRA/TSRA POSSIBLE ALONG AND NORTH OF
KEDW-KDRA-KIGM LINE. GUSTY AND ERRATIC WINDS POSSIBLE NEAR ANY
SHRA/TSRA OR OUTFLOW BOUNDARIES.

.PREV DISCUSSION... 247 PM PDT WED MAY 6 2015

.SHORT TERM...THROUGH FRIDAY NIGHT.

AS THE COLD CORE DIGS OVER CENTRAL CALIFORNIA THURSDAY...THIS WILL
PLACE INYO AND ESMERALDA COUNTIES CLOSE TO THE EASTERN SIDE OF THE
CORE THROUGH THURSDAY AFTERNOON THEN THE LOW CENTER IS FORECAST TO
TRACK DIRECTLY ACROSS THE SOUTHERN SIERRA AND OVER SOUTHERN NEVADA
FRIDAY. THIS WILL LEAD TO SIGNIFICANT SNOWFALL IN THE SOUTHERN
SIERRA AND A WINTER WEATHER ADVISORY HAS BEEN ISSUED ABOVE 6000
FEET. THE OTHER IMPACT OF THE SYSTEM WILL BE GUSTY SOUTH TO
SOUTHWEST WINDS ACROSS MUCH OF THE REGION THURSDAY AFTERNOON AND
EVENING. GUSTS OF 30 TO 40 MPH WILL BE COMMON BUT ADVISORY LEVEL
WINDS LOOK MARGINAL AND IT DOES NOT APPEAR TO HAVE THE POTENTIAL OF
PRODUCING WIDESPREAD BLOWING DUST SO NO WIND ADVISORIES ARE PLANNED
FOR NOW.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS
THE REST OF THE REGION FRIDAY THROUGH FRIDAY EVENING BUT CONFIDENCE
IS LOW IN SIGNIFICANT SNOWFALL FOR THE SPRING MOUNTAINS SO NO OTHER
ADVISORIES ARE PLANNED FOR NOW. HIGH TEMPERATURES COULD BE THE
COOLEST SINCE EARLY MARCH WITH READINGS IN THE LOW TO MID 60S
EXPECTED IN LAS VEGAS FRIDAY.

.LONG TERM...SATURDAY THROUGH TUESDAY.

EVEN AS MAIN LOW SHIFTS EAST INTO THE FOUR CORNERS REGION SATURDAY,
MODELS INSIST ADDITIONAL ENERGY MOVING SOUTH WITHIN BACKSIDE OF
TROUGH WILL KEEP A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS ACROSS
MAINLY SOUTHERN NEVADA AND INYO COUNTY SATURDAY. FOR SUNDAY, ANY
REMAINING INSTABILITY WILL CONFINE ISOLATED SHOWERS TO EASTERN
LINCOLN AND NORTHERN MOHAVE COUNTIES. DRY/STABLE AIR MASS ASSOCIATED
WITH RIDGING WILL START BUILDING IN FROM THE WEST. RIDGE QUICKLY
SHIFTS EAST MONDAY AS WINDS ALOFT BACK SOUTHWESTERLY ON TUESDAY
AHEAD OF NEXT TROUGH DEVELOPING NEAR THE PAC NW COAST. THERE IS SOME
SPREAD IN THE POSITIONING OF THIS NEXT TROUGH. AFTER THE DRAMATIC
COOL DOWN FRIDAY, TEMPERATURES WILL STEADILY WARM DURING THE PERIOD
RETURNING TO NORMAL OR SLIGHTLY ABOVE NORMAL MONDAY AND TUESDAY.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
AT THIS TIME HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY
SIGNIFICANT WEATHER CONDITIONS THIS WEEK ACCORDING TO STANDARD
OPERATING PROCEDURES.
&&

UPDATE/AVIATION...STACHELSKI
SHORT TERM...ADAIR
LONG TERM...PIERCE

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.